What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 8, 2:41 PM MST, 54 minutes earlier.
Area forecast discussion, Jul 8, 2:41 PM MST, 54 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
341 PM MDT Mon Jul 8 2019
.UPDATE...
Issued at 334 PM MDT Mon Jul 8 2019
A Severe Thunderstorm Watch is now in effect for counties in the
southern Nebraska Panhandle including Scotts Bluff, Banner,
Morrill, Kimball, and Cheyenne Counties until 10 PM tonight. A
line of thunderstorms is moving out of eastern Wyoming and into
western Nebraska. The main threats with this line of storms are wind
gusts up to 70 MPH and hail up to 2 inches in diameter. Heavy
rainfall is also possible.
&&
.SHORT TERM...(This evening through Tuesday)
Issued at 220 PM MDT Mon Jul 8 2019
Forecast concerns in the short term deal with severe thunderstorm
chances/locations both today and Tuesday.
Currently...Cold front lays across east central Wyoming this
afternoon from a surface low over northwestern South Dakota. Mid
60 dewpoints in the Panhandle with 64 being reported at
Alliance...63 at Sidney and 65 at Chadron. Water vapor imagery
showing an upper level disturbance moving into the central
Colorado/Wyoming state line at this time. 250mb jet around
50-55kts moving into the area with this shortwave. Thunderstorms
are beginning to develop along the Laramie Range...moving very
slowly to the east. Seeing outflow boundaries emanating from these
storms along the I-80 corridor. With the slow storm motions...do
expect erratic storm motions.
Latest SPC Mesoanalysis showing best instability over the
Panhandle this afternoon. By mid afternoon...looking at surface
based CAPE values on the order of 4000 J/KG out near Bridgeport.
Not a whole lot of shear out there with light low level winds.
Effective Bulk Shear around 20kts down near the southern
Panhandle. So not really looking at extremely large hail. Better
severe hazards may be heavy rain today. Latest HRRR shows on its
simulated radar forecast for storms to slowly shift east into the
Panhandle through 01Z. Given storms we have received the past
several days...did not want to go with no severe storms this
afternoon. Do expect severe storms to be on the low end though
this afternoon.
For Tuesday...Showing a surface boundary pushing southeast out of
north central Wyoming Tuesday afternoon with upper level trough
moving through late afternoon. Will need to watch the timing on
this front/shortwave as SPC does have a Slight Risk area for the
northern Panhandle.
.LONG TERM...(Tuesday night through Monday)
Issued at 220 PM MDT Mon Jul 8 2019
Drier and warmer period for Wednesday through Friday as upper
level ridge builds into the area from the south. Could see some
fire weather issues as afternoon humidity falls below 15 percent
each day...expanding east each day. Fortunately...fuels are still
reported as green...so chances for fire starts are small.
One final thing for the weekend...backdoor cold front set to move
back into the area Friday afternoon/evening from the north. So
looks like storms returning for the weekend.
For way out there...GFS and ECMWF beginning to show the onset of
the monsoon with a Four Corners high setting up and qpf
developing over northern Mexico. This qpf makes it up into
northern Colorado by mid week next week. Just on time for
Frontier Days.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1137 AM MDT Mon Jul 8 2019
Latest satellite loop was showing convection already developing
across the mountain ranges. This convection is expected to
increase in coverage during the remainder of the afternoon. The
storms will mostly move east-northeast at 15 to 20 mph and should
reach the Nebraska Panhandle by this evening. Gusty west-northwest
winds may develop late tonight into tomorrow morning behind the
departing shortwave.
&&
.FIRE WEATHER...
Issued at 220 PM MDT Mon Jul 8 2019
Scattered to numerous showers and thunderstorms this
afternoon...mainly along and south of the Interstate 80 Corridor.
One more day of wetting rains mainly east of the Laramie Range for
Tuesday. High pressure then builds into the area for Wednesday
with very dry air. Afternoon humidity becoming critical each day
through Friday...especially along and west of the Laramie Range.
Overnight humidity recoveries poor Thursday and Friday mornings. Gusty
west winds to 30 mph possible...could lead to areas of critical
fire weather. Fortunately...fuels are still being reported as not
ready...so fire weather concerns should be minimal. Unsettled
weather returns to southeast Wyoming and Nebraska Panhandle by the
weekend with increasing chances for wetting rains.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
UPDATE...CW
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...REC
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 8, 2:48 PM MST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
348 PM MDT Mon Jul 8 2019
NEZ002-003-095-096-WYZ101>119-092200-
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
348 PM MDT Mon Jul 8 2019
This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A few strong thunderstorms are possible this afternoon and this
evening, mainly near the Interstate 25 corridor. Small hail and
strong gusty winds are possible with the stronger thunderstorms.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A few severe thunderstorms will be possible tomorrow. Chances for
isolated afternoon thunderstorms will continue through the rest
of the week.
.Spotter information statement...
Spotter activation is not needed at this time.
NEZ019>021-054-055-092200-
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
348 PM MDT Mon Jul 8 2019
This hazardous weather outlook is for portions of western
Nebraska.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A Severe Thunderstorm Watch is in effect until 10 PM MDT. Main
threats with storms are wind gusts up to 70 MPH and hail up to 2
inches in diameter.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A few severe thunderstorms will be possible tomorrow. Chances for
isolated afternoon thunderstorms will continue through the rest
of the week.
.Spotter information statement...
Spotter activation may be needed through this evening.
Worley
In the hours before
Special weather statement, Jul 8, 1:58 PM MST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
258 PM MDT Mon Jul 8 2019
NEZ020-054-WYZ119-082130-
Kimball NE-Banner NE-East Laramie County WY-
258 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBALL...SOUTHWESTERN
BANNER AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 330 PM MDT...
At 257 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albin to 7 miles northwest of Panorama
Point. Movement was east at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pine Bluffs, Albin and Panorama Point.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 392 and 402.
Interstate 80 in Nebraska between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4143 10421 4147 10395 4100 10399 4100 10428
TIME...MOT...LOC 2057Z 265DEG 5KT 4133 10411 4106 10415
Brothers
Special weather statement, Jul 8, 2:25 PM MST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
325 PM MDT Mon Jul 8 2019
NEZ054-082145-
Kimball NE-
325 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL COUNTY UNTIL
345 PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm near
Panorama Point, or 18 miles southwest of Kimball. This storm was
nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Panorama Point.
This includes Interstate 80 in Nebraska between mile markers 4 and
14.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4101 10405 4124 10397 4116 10364 4100 10380
4100 10403
TIME...MOT...LOC 2124Z 215DEG 3KT 4105 10392
BrothersSpecial weather statement, Jul 8, 2:39 PM MST, 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
339 PM MDT Mon Jul 8 2019
NEZ095-WYZ102-082200-
North Sioux NE-Niobrara County WY-
339 PM MDT Mon Jul 8 2019
...SPECIAL WEATHER STATEMENT...
At 339 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harrison, or 23 miles east of Lusk, moving southeast at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Harrison and Van Tassell.
LAT...LON 4271 10375 4254 10404 4256 10406 4261 10405
4261 10411 4271 10422 4286 10400
TIME...MOT...LOC 2139Z 316DEG 8KT 4268 10400
BrothersSpecial weather statement, Jul 8, 2:41 PM MST, 54 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
341 PM MDT Mon Jul 8 2019
NEZ019-082200-
Scotts Bluff NE-
341 PM MDT Mon Jul 8 2019
...SPECIAL WEATHER STATEMENT...
At 341 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hubbard Hill, or 9 miles west of Scottsbluff, moving northeast at 10
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Hubbard Hill, Scottsbluff
Airport and Scotts Bluff National Monument.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4171 10376 4183 10397 4199 10377 4184 10348
TIME...MOT...LOC 2141Z 215DEG 7KT 4184 10384
Brothers
Special weather statement, Jul 8, 3:05 PM MST, 30 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
405 PM MDT Mon Jul 8 2019
NEZ019-082230-
Scotts Bluff NE-
405 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SCOTTS BLUFF COUNTY
UNTIL 430 PM MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm near
Minatare, or near Scottsbluff. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Minatare, Lake Minatare Campground, Scottsbluff Airport, Lake
Minatare and Melbeta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4178 10361 4189 10363 4195 10346 4178 10341
TIME...MOT...LOC 2205Z 053DEG 1KT 4183 10356
Brothers
Special weather statement, Jul 8, 3:13 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
413 PM MDT Mon Jul 8 2019
NEZ019>021-054-055-082300-
Kimball NE-Cheyenne NE-Scotts Bluff NE-Morrill NE-Banner NE-
413 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SCOTTS BLUFF...WESTERN
CHEYENNE...KIMBALL...WESTERN MORRILL AND BANNER COUNTIES UNTIL 500 PM
MDT...
At 412 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Minatare to 12 miles northeast of
Westplains. Movement was east at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Scottsbluff, Kimball, Gering, Mitchell, Bridgeport, Bayard,
Terrytown, Minatare, Potter, Dix, Oliver Campground, Wildcat Hills
State Recreation Area, Brownson, Wildcat Hills Campground, Oliver
Reservoir, Hubbard Hill, Court House And Jail Rocks, Harrisburg, Lake
Minatare and Lake Minatare Campground.
This includes Interstate 80 in Nebraska between mile markers 9 and
52.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4198 10390 4200 10373 4200 10312 4100 10307
4100 10390
TIME...MOT...LOC 2212Z 263DEG 8KT 4192 10344 4103 10340
Brothers